MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 ENHANCED

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 ENHANCED
Model Number 03.30.112
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon noted after surgery that the s1 screw had broken.The surgeon there was not a complete fusion across the cage and eventually decided to further stabilize the patient with posterior fixation, about 3 years after the primary surgery.This patient had bilateral pars defect already at the day of the primary surgery with even a grade 1 of spondylolisthesis.
 
Additional Manufacturer Narrative
Batch review performed on 23 nov 2022.Lot 1920274: (b)(4) items manufactured and released on 08-apr-2019.Expiration date: 2024-mar-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: 3 years after single level lumbo-sacral stabilization surgery a screw of the standalone cage is found broken.This can happen if the fusion process did not complete after more than 12 months, and according to the report, this is what happened in this case.Posterior stabilization was deemed appropriate, also because the patient had developed evident spondylolisthesis.Long term fracture of the screws in case of delayed fusion is a possible adverse event, listed in the safety documents of the product.Preliminary investigation performed by r&s spine director: the instability caused by the pars defect did highly likely contribute to the fracture of the screws.Its recommended in the literature to back up these type of cases with posterior instrumentation.

Brand Name
MECTALIF ANTERIOR STAND-ALONE SCREW DIAM.5X30 ENHANCED
Common Device Name
ANTERIOR STAND-ALONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15994327
Report Number3005180920-2022-00929
Device Sequence Number17573891
Product Code OVD
UDI-Device Identifier07630030875342
UDI-Public07630030875342
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number03.30.112
Device Catalogue Number03.30.112
Device Lot Number1920274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale